I’ve recently started purging. I am a diabetic and have been diagnosed as being bipolar. It all started when I began to gain weight. In my teens I had always been on the thin side. To be quite honest, I had a beautiful figure.
When I was first diagnosed as being bipolar, I was put on meds and a lot of them came with side effects, including weight gain. There was this one med in particular, called seroquel. It definitely made me gain weight.
I remember my sophomore year when I first started taking it, I went from a size 2 to a size 8, and everyone noticed and started making fun of me, especially the girls.
When I told my psychiatrist about it, he took me off of Seroquel immediately and put me on something else called zonigram. I immediately lost all the weight that I had gained, and to me, that was when I looked my best. I was 5’9″ and weighed 135 pounds.
Although I looked great on the outside I was a total mess mentally. I was very manic those years and the pill was making me have tremors. People used to ask me all the time if I was a tweaker.
I did some very horrible things that I am so ashamed of. Whenever I think about it, it makes me cringe. I kept ending up in juvie and finally, I attempted suicide and was locked up at an institution for teens. They took me off of a lot of the meds, including zonigram.
After I got out, I began seeing a new psychiatrist who put me on seroquel once again. I slowly, but gradually, started to gain weight again. It started with a little pot belly. My hunger was so out of control. I was eating like a bulimic, but not throwing it all up.
I would get prank calls from girls telling me that I needed to go to the gym and how disgusting I looked. And the thing is, with the weight I am now, I look back and would do anything to look the way I did when all that was going on.
Well, I finally reached the age of eighteen. Things were not perfect, but better when it came to my mental stability. But then I met this guy and fell fast for him. He turned out to be a real jerk and that’s when I really started to gain weight.
I ate all sorts of junk because it made me feel better. I begged and pleaded with my psychiatrist to take me off seroquel, but she just brushed me off.
By the time I was 20, I weighed about 175 pounds. I could no longer fit into all the cute brand named clothing I had. I no longer liked having my picture taken and I feared running into anyone I knew from high school, especially the ones who had been so cruel to me.
I thought that if they were calling me fat when I was wearing a size 8, then they would definitely make fun of me wearing a size 14. I was envious of all the beautiful models and actresses on television. I became so obsessed with my weight that it was all I ever thought about and my weight was always in the back of my mind.
I remember that as a teen, I would always think to myself how lucky I was to be thin. I never even thought it would be possible for me to get fat. I thought I had good metabolism, but boy was I wrong.
So finally, my mom told me about how the slim fast diet was one of the most successful diets out there. I was determined and I was actually quite successful, losing about 25 pounds. But it still wasn’t good enough, so I started purging.
I would go to the store at odd hours and stock up on junk food, come home, gobble it down, and then gag it all up. I just got back from the store today. I bought three boxes of Little Debbie’s, sugar cookie mix, frosting, and ice cream.
The thought that I can eat whatever I want has made this so addictive. I tell myself that I’m not going to do it ever again but then I find my self doing it again.
Like I said before, I am a diabetic. I also feel very manicky after a purge. I know this is all my fault and I have no one to blame but myself. I am putting my health at major risk, but even though I am aware of this, it is hard not to purge.
I would really like to have someone to talk to, like some kind of support group, where we could help each other.
I want to make one thing clear, though. Although the meds I take have some side effects, they really have helped me at the same time. So, to anyone who takes medication like me, my advice is keep doing what you are doing.